Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 117, NWS Jackson, MS

March 11, 2012Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2012, 10:30 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2012, 10:30 PM CDT (03:30 UTC)
Expired
Mar 11, 2012, 11:15 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 6:42 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS54 KJAN 120330
SVRJAN
MSC089-163-120415-
/O.NEW.KJAN.SV.W.0117.120312T0330Z-120312T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1030 PM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1115 PM CDT

* AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM TINSLEY TO 6 MILES EAST OF PHOENIX TO 6 MILES SOUTHEAST OF
  PHOENIX MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLE YAZOO BY 1035 PM CDT...
  MYRLEVILLE AND FLORA BY 1045 PM CDT...
  BENTON AND ANNANDALE BY 1055 PM CDT...
  GLUCKSTADT BY 1105 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3249 9008 3250 9045 3256 9045 3251 9052
      3251 9055 3253 9056 3253 9058 3255 9059
      3255 9064 3282 9062 3287 9007
TIME...MOT...LOC 0330Z 270DEG 33KT 3278 9052 3275 9045
          3267 9043 3259 9045 3253 9047

$$

MRM
3 follow-up statements
211 
WWUS54 KJAN 120341
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1041 PM CDT SUN MAR 11 2012

MSC089-163-120415-
/O.CON.KJAN.SV.W.0117.000000T0000Z-120312T0415Z/
MADISON MS-YAZOO MS-
1041 PM CDT SUN MAR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN YAZOO AND WEST CENTRAL MADISON COUNTIES...

AT 1041 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES WEST OF BENTON TO LITTLE YAZOO TO BENTONIA TO
7 MILES WEST OF FLORA MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BENTON AND FLORA BY 1050 PM CDT...
  ANNANDALE BY 1100 PM CDT...
  GLUCKSTADT BY 1110 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3285 9007 3249 9008 3250 9044 3256 9045
      3257 9048 3263 9043 3276 9044 3280 9045
      3283 9049 3287 9008
TIME...MOT...LOC 0341Z 270DEG 33KT 3283 9037 3278 9034
          3267 9034 3261 9037 3255 9040

$$

MRM
762 
WWUS54 KJAN 120351
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1051 PM CDT SUN MAR 11 2012

MSC089-163-120415-
/O.CON.KJAN.SV.W.0117.000000T0000Z-120312T0415Z/
MADISON MS-YAZOO MS-
1051 PM CDT SUN MAR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN YAZOO AND WEST CENTRAL MADISON COUNTIES...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BENTON TO MYRLEVILLE TO FLORA MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANNANDALE BY 1105 PM CDT...
  GLUCKSTADT BY 1110 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3251 9042 3254 9041 3257 9040 3262 9036
      3274 9033 3279 9035 3284 9037 3287 9008
      3285 9007 3249 9008
TIME...MOT...LOC 0351Z 270DEG 33KT 3283 9027 3277 9023
          3268 9025 3261 9030 3254 9034

$$

MRM
713 
WWUS54 KJAN 120400
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CDT SUN MAR 11 2012

MSC089-163-120415-
/O.CON.KJAN.SV.W.0117.000000T0000Z-120312T0415Z/
MADISON MS-YAZOO MS-
1100 PM CDT SUN MAR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BENTON TO 6 MILES SOUTHEAST OF BENTON TO MYRLEVILLE TO
FLORA MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANNANDALE BY 1105 PM CDT...
  GLUCKSTADT BY 1115 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.

&&

LAT...LON 3253 9032 3255 9034 3255 9033 3261 9033
      3273 9029 3279 9026 3285 9028 3287 9008
      3285 9007 3249 9008
TIME...MOT...LOC 0400Z 270DEG 33KT 3284 9016 3277 9013
          3268 9015 3262 9023 3256 9026

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:36 PM CDT, 54 minutes earlier.

Area forecast discussion, Mar 11, 9:36 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT SUN MAR 11 2012

.UPDATE...MAIN STORY THIS EVENING IS THE CONVECTIVE LINE IMPACTING
THE W/NW HALF OF THE CWA. THIS LINE HAS BEEN COMPOSED OF BOWING
SEGMENTS WHICH HAVE PRODUCED WIND DAMAGE IN SOME LOCALIZED AREAS. IT
ALSO HAS BEEN EFFICIENT AT PRODUCING HEAVY RAINFALL. SOME AREAS LOOK
TO HAVE RECEIVED 1-3 INCHES IN A SHORT PERIOD OF TIME AND FLASH
FLOODING HAS OCCURRED ACROSS SOME LOCATIONS.

LATEST TRENDS INDICATE THIS COMPLEX WILL CONTINUE TO SLOW AND BASED
OFF MODEL GUID...NOT PUSH MUCH INTO THE E/SE CWA. DUE TO
THIS...LOCALLY HEAVY RAINFALL WILL HAVE TO BE WATCHED CLOSELY. I HAVE
FLIRTED WITH THE IDEA OF A FLASH FLOOD WATCH...BUT THE HEAVIEST MAY
HAVE ALREADY OCCURRED AND FEEL JUST HANDLING THIS RISK WITH WORDING
IN THE AFD/HWO WILL WORK. SOME AREAS MAY STILL SEE 1-2 INCHES THROUGH
MIDNIGHT WITH THE HEAVY RAIN RISK DIMINISHING BY 2-3 AM.

AS FOR THE SVR RISK...THIS IS DIMINISHING AS WELL AS THE CURRENT
ACTIVITY MOVES MORE EAST INTO A MORE STABLE ENVIRONMENT. ALSO...THE
UPPER LIFT IS PULLING AWAY AND WHAT WILL BE LEFT IS LOW LEVEL
CONVERGENCE TO DRIVE THINGS. THE CURRENT TORNADO WATCH GOES UNTIL 2
AM...BUT I EXPECT CANCELLATIONS BEFORE THAT TIME.

LASTLY...FORECAST ELEMENTS LOOK OK...THE MAIN ADJ WERE TO TWEAK
HOURLY TEMPS/DEWPTS TO KEEP THEN A BIT WARMER AND MORE ON A STEADY
LINE OVERNIGHT. POPS WERE LEFT THE SAME...BUT THE WX WAS MODIFIED TO
TIME THINGS OVER THE EAST BETTER AN TO REMOVE THUNDER UNTIL LATER.
ALSO...I TRENDED BACK ON THE WEATHER WORDING OVER THE NW AS RAIN
CHANCES WILL DIMINISH ON THE BACK EDGE OF THIS CURRENT LARGER SYSTEM.

&&

.AVIATION...MAIN ISSUE IS KEEPING IFR/MVFR CONDITIONS WITH THE BIG
RAIN/CONVECTIVE AREA. FOR THE E/SE AREAS AHEAD OF THE RAIN...LOOK FOR
MVFR CONDITIONS TO DEVELOP HERE BEFORE MIDNIGHT AND THEN TREND TOWARD
IFR AFTER 06Z. AREAS UNDER THE RAIN NOW WILL SEE A BRIEF PERIOD OF
IMPROVED CONDITIONS IN THE WAKE OF THE RAIN...BUT LOOK FOR MVFR/IFR
CONDITIONS TO REDEVELOP AS LOW LEVEL SOUTHERLY FLOW CONTINUES. LOOK
FOR CONDITIONS TO IMPROVE TO MVFR MON MORNING WITH SOME VFR MIXED IN
DURING THE AFTERNOON. THERE WILL BE SCT TSRA BY AFTERNOON AND THAT
WILL HAVE TO BE WATCHED WITH LATER TAF ISSUANCES. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  79  60  79 /  77  46  25  22
MERIDIAN      61  81  59  80 /  54  60  39  31
VICKSBURG     64  79  59  79 /  97  39  14  15
HATTIESBURG   64  82  62  82 /  28  53  33  37
NATCHEZ       62  78  60  78 /  90  33  15  16
GREENVILLE    61  79  59  80 / 100  39  10  11
GREENWOOD     62  79  59  80 /  99  54  19  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/
Hazardous weather outlook, Mar 11, 9:14 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
914 PM CDT SUN MAR 11 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-053-059-060-130215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST-CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG AND SEVERE STORMS WILL CONTINUE TO BE POSSIBLE UNTIL 11
PM. DAMAGING WINDS AND A BRIEF TORNADO ARE THE MAIN RISKS AS A LINE
OF STORMS SLOWLY MOVES OVER THE AREA. ADDITIONALLY...HEAVY RAINFALL
WILL BE AN ISSUE WITH 1 TO 3 INCHES OF RAIN POSSIBLE. SOME LOCALIZED
HEAVIER AMOUNTS MAY ALSO OCCUR WHERE STORMS REPEATEDLY MOVE OVER THE
SAME AREA. THE HEAVY RAIN RISK SHOULD DIMINISH BY 3 AM.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS EVENING.

MSZ026>033-037>039-043>046-048>052-054>058-061>066-072>074-130215-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
914 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL
ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY
AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF
PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW
SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER
SIZE WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TOMORROW AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

99

In the hours before

Special weather statement, Mar 11, 9:44 PM CDT, 46 minutes before
LAZ016-MSZ040-047-120315-
WARREN MS-ISSAQUENA MS-MADISON LA-
944 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
944 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF EAGLE BEND TO 3 MILES
NORTHWEST OF VICKSBURG AT 944 PM CDT...MOVING EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN ISSAQUENA AND WARREN COUNTIES...AND EXTREME
EAST CENTRAL MADISON PARISH SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3221 9114 3222 9100 3219 9100 3235 9089
      3247 9111 3249 9112 3255 9109 3249 9099
      3256 9108 3256 9107 3257 9096 3244 9096
      3259 9095 3262 9069 3253 9056 3215 9077
      3208 9094 3218 9105 3212 9106 3214 9117
TIME...MOT...LOC 0244Z 267DEG 35KT 3256 9088 3237 9089

MRM
Special weather statement, Mar 11, 9:55 PM CDT, 35 minutes before
MSZ027-036-044-120325-
LEAKE MS-HOLMES MS-CARROLL MS-
955 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 45 MPH
WINDS WAS LOCATED FROM 7 MILES SOUTHWEST OF SEVEN PINES TO 3 MILES
SOUTHEAST OF COXBURG AT 955 PM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN SOUTHERN CARROLL...HOLMES AND EXTREME NORTHWESTERN LEAKE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3342 8978 3341 8972 3329 8969 3319 8978
      3313 8979 3311 8983 3307 8982 3300 8988
      3291 8992 3289 9000 3298 9024 3312 9022
      3337 9028 3333 9018 3340 9017 3343 8978
TIME...MOT...LOC 0255Z 263DEG 32KT 3331 9016 3313 9011
          3297 9014

BK
Special weather statement, Mar 11, 10:06 PM CDT, 24 minutes before
MSZ040-042-047-048-120335-
WARREN MS-ISSAQUENA MS-HINDS MS-YAZOO MS-
1006 PM CDT SUN MAR 11 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT SUN MAR 11 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 12 MILES NORTH OF OAK RIDGE TO 3 MILES
SOUTHWEST OF OAK RIDGE AT 1006 PM CDT...MOVING EAST AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN YAZOO...NORTH CENTRAL HINDS...EXTREME EAST
CENTRAL ISSAQUENA AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3266 9078 3266 9072 3269 9071 3266 9068
      3269 9066 3270 9068 3270 9067 3271 9046
      3245 9045 3243 9075
TIME...MOT...LOC 0306Z 265DEG 34KT 3266 9071 3245 9069

MRM
Local storm report, Mar 11, 10:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      5 NNW OAK GROVE         32.93N 91.42W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            HILL CHURCH AND ARMFIELD ROADS WERE FLOODED

&&

GERARD
Local storm report, Mar 11, 10:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1020 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     5 S MER ROUGE           32.70N 91.79W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0757 PM     TSTM WND DMG     3 SE BONITA             32.89N 91.64W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0805 PM     TSTM WND DMG     4 E JONES               32.97N 91.58W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

CME
Local storm report, Mar 11, 10:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     2 SW COLLINSTON         32.67N 91.90W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 138...BLOCKING RD

0737 PM     TSTM WND DMG     5 S MER ROUGE           32.70N 91.79W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0738 PM     TSTM WND DMG     4 SE MER ROUGE          32.74N 91.75W
03/11/2012                   MOREHOUSE          LA   UTILITY COMPANY

            POWERLINES DOWN

0755 PM     FLASH FLOOD      BASTROP                 32.77N 91.91W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            SEVERAL ROADS UNDER WATER ACROSS BASTROP

0757 PM     TSTM WND DMG     6 WNW OAK GROVE         32.90N 91.49W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN IN THE FISKE
            COMMUNITY. ONE STRUCTURE WITH AT LEAST MINOR DAMAGE.

0757 PM     TSTM WND DMG     3 SE BONITA             32.89N 91.64W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0803 PM     TSTM WND DMG     5 NW OAK GROVE          32.91N 91.45W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. ONE TREE DOWN ON A HOUSE ALONG
            HIGHWAY 586 CAUSING MINOR DAMAGE TO THE HOUSE.

0803 PM     TSTM WND DMG     1 W OAK GROVE           32.86N 91.41W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0805 PM     TSTM WND DMG     4 E JONES               32.97N 91.58W
03/11/2012                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

0820 PM     TSTM WND DMG     4 W TRANSYLVANIA        32.68N 91.25W
03/11/2012                   EAST CARROLL       LA   UTILITY COMPANY

            POWERLINES DOWN

0900 PM     FLASH FLOOD      5 NNW OAK GROVE         32.93N 91.42W
03/11/2012                   WEST CARROLL       LA   LAW ENFORCEMENT

            HILL CHURCH AND ARMFIELD ROADS WERE FLOODED

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:28 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington47 min
Mar 11, 8:53 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Sharkey, Sunflower, Washington, Yazoo52 min
Mar 11, 9:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo42 min
Mar 11, 9:27 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo27 min
Mar 11, 9:44 PM CDTSpecial Weather StatementJANWarren31 min
Mar 11, 9:55 PM CDTSpecial Weather StatementJANHolmes30 min
Mar 11, 10:06 PM CDTSpecial Weather StatementJANYazoo29 min
Mar 11, 11:16 PM CDTSpecial Weather StatementJANMadison29 min
Mar 11, 11:32 PM CDTSpecial Weather StatementJANAttala33 min
Mar 12, 3:52 AM CDTSpecial Weather StatementJANLamar28 min
Mar 12, 4:28 AM CDTSpecial Weather StatementJANLamar27 min
Mar 12, 6:32 AM CDTRiver Flood WarningJANMadison, Yazoo3 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.